A warning was issued by Lancaster University after five students were hospitalised after taking former legal high Spice.
In a warning to students, the university tweeted: “Urgent message: Several students have been hospitalised today after taking legal high Spice – please check on friends and call 999 if needed.”
Vicky Tyrrell, a spokeswoman for the university, told reporters that police called university authorities to tell them the students had been taken to the Royal Lancaster Infirmary last Wednesday evening.
According to Scan the university also sent students an email, reading: “Five students are in hospital, two of them critically ill, following a suspected overdose of a drug called Spice.
“It is extremely important if you have taken the drug to call 999 immediately and call for an ambulance. Please also check on anyone you think may have taken it.”
A spokesman for Lancaster University said: “We are very relieved that the students have now been discharged from hospital and are expected to make a full recovery. The university will be conducting its own investigation into the incident.”
Lancaster University Students’ Union said: “Our thoughts are with those who have been taken ill and their families following the incident on campus when five students were hospitalised after using an unknown substance. We hope they’ll make a full and speedy recovery.
“LUSU would like to remind all students of the dangers involved in using illegal drugs and so-called ‘legal highs’.
“These substances have the potential to cause huge damage to your physical and mental health and we would advise that all students avoid putting themselves in danger by using them. The reality of using any of these substances is that you have no real way of knowing what you are putting in to your body, and we urge all our students to be responsible. Call 01524 5(93765), email firstname.lastname@example.org or call in to the LUSU Welcome Desk.”